antidepressants??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

April C
New Member


Date Joined Aug 2006
Total Posts : 7
   Posted 9/6/2006 9:24 AM (GMT -7)   
Hello....
I posted I think somtime last week, about the stupid pvc's & pac's I get. I think I've been more aggravated by them just because of the fact that I have an abnormal ekg, which doctors have told me is nonspecific and nothing to worry about but still....come on! An abnormal test coupled with having these stupid things really makes you worry ANYWAY.
 
All the doctors including the cardiologists seem to think I need to be taking an antidepressant, because supposedly part of my problem is coming from depression. But the thing is, I wasn't depressed or anxious before these stupid problems started. Now they all want me to take antidepressants, and I've already tried 4 - elavil, paxil, lexapro, & effexor. All 4 of them made things worse....I think I noticed less side effects with the elavil, but I felt like I was in a fog and even more down when I was taking it. I won't take it or any other drug in its class again anyway because I found out they can cause heart issues. The other drugs, these supposedly wonderful SSRI's, are horrible as far as side effects, at least the 3 that I tried. I got incredibly freaked out on paxil and ended up in the ER. The lexapro made me feel EXTREMELY jittery all day and I just cried all day long on it. The effexor I took the longest, but it has its own dangers and it also made me jumpy and nervous.
 
So my question is, is there anyone here who has pvc's & pac's who also has tried antidepressants and finally found one that works without causing an increase in those horrible things? I am adamantly against taking into my body anything that will likely cause them to be more frequent. I used to take benadryl every night for sleep before all of this stuff started, but I won't take it now as I found out it can cause the stupid things. I don't know for sure how many of these things I get during the day, maybe more than I notice, but even when I notice just one or two, it's enough to depress me seriously for the rest of the day and usually quite a bit the following day too. Yes, I'm depressed, but I honestly believe the depression started when this stuff started. Before it happened I was fine, going to school, working, going out with friends, enjoying life and basically happy with life in general. If I need any kind of "help" with depression, it's going to have to be something that won't freak me out or cause more of these things. I've considered St. John's wort, but even with that I don't know how safe it is or whether or not it can cause more of those things. Any feedback would be greatly appreciated.
 
April

maxx
Regular Member


Date Joined Jul 2006
Total Posts : 141
   Posted 9/6/2006 10:11 AM (GMT -7)   

Hey April, you must be confused.  It's sort-of-like putting you on anti-anxiety meds for the anxiety caused by the pvc's!!

I have the same thing - I get a couple, panic and get depressed.  My cardio (both that I've been to) stated that they are benign.  Though I had an abnormal print-out for a couple of minutes on the stress test.  The last 2 have been normal.

They drive me nuts!  It's like my flipping heart stops and starts.  No rhyme or reason.

Take care,

MAXX

 


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 9/7/2006 8:48 AM (GMT -7)   

Hi April, I don’t know how long you have been having the PVC's but any medical condition can cause anxiety and depression just as you have described.   Any pill that you take can have the potential to cause all kinds of side effects and heart problems no matter if it is over the counter, vitamins or prescription medications. 

Perhaps what may be in-order here is for you to seek out a counselor and perhaps a psychiatrist who is specialized in diagnosing depression and anxiety.  They can also prescribe for you medication that would be appropriate for you.  It sounds as if you’re having a lot of anxiety and putting all of your focus on what may or may not be going on with your heart instead of trying to live the best and healthiest life that you can.  I do understand that it is difficult to deal with; I have a serious heart condition and deal with depression and anxiety/panic disorder everyday.  But I take medication to help me manage it.  Please look into this option as a primary care physician really isn’t in the specialty of mental health care and antidepressants.


Elisha

Co~Mod: Depression

Moderator: Heart & Cardiovascular Disease

http://www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 18, 2017 1:46 PM (GMT -7)
There are a total of 2,906,812 posts in 319,001 threads.
View Active Threads


Who's Online
This forum has 158342 registered members. Please welcome our newest member, Typingservice2017.
429 Guest(s), 9 Registered Member(s) are currently online.  Details
scifigal2k, Solaris719, Michael_T, Planny, HaleyBugs07, 1000Daisies, Szabo246, jackinthebox, straydog